Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Mar 30, 2021, 3:26 PM HST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 3:26 PM HST (01:26 UTC)
- Expired
- Apr 1, 2021, 3:31 PM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
843 WHHW70 PHFO 310126 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 326 PM HST Tue Mar 30 2021 PHZ119>121-123-124-311430- /O.NEW.PHFO.SC.Y.0020.210331T0126Z-210401T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 326 PM HST Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds 25 kt with higher gusts. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
4 follow-up statements
183 WHHW70 PHFO 311342 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 342 AM HST Wed Mar 31 2021 PHZ119>121-123-124-010245- /O.EXT.PHFO.SC.Y.0020.000000T0000Z-210401T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 342 AM HST Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Northeast to east winds up to 25 kt with higher gusts. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Thursday morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
474 WHHW70 PHFO 010130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Wed Mar 31 2021 PHZ119>121-123-124-011430- /O.EXT.PHFO.SC.Y.0020.000000T0000Z-210402T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 PM HST Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast to east winds up to 25 kt with higher gusts. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
094 WHHW70 PHFO 011301 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 301 AM HST Thu Apr 1 2021 PHZ119>121-123-124-020215- /O.CON.PHFO.SC.Y.0020.000000T0000Z-210402T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 301 AM HST Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 20 to 25 kt except north in Maalea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
989 WHHW70 PHFO 020131 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 331 PM HST Thu Apr 1 2021 PHZ119>121-123-124-020245- /O.CAN.PHFO.SC.Y.0020.000000T0000Z-210402T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 331 PM HST Thu Apr 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will weaken through Friday, then strengthen back to advisory levels this weekend. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:56 AM HST, 5 hours 30 minutes earlier.
Area forecast discussion, Mar 30, 9:56 AM HST, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 956 AM HST Tue Mar 30 2021 .SYNOPSIS... High pressure far north northwest and low pressure far west northwest, will keep trade winds on the lighter side through tonight. Daytime heating will allow for clouds and showers to form over interior and mauka areas this afternoon and evening. The high will build in to our north through the remainder of the week and on into the weekend resulting in increasing trade winds. Clouds and showers will favor windward and mauka areas and be highly dependent on incoming moisture availability. && .DISCUSSION... Surface high pressure is centered far north northwest of the area while a surface lies several hundred miles west northwest of the area. Meanwhile a broad upper trough lies across a good chunk of the central Pacific. The proximity of the low and high is causing are trade winds to be on the light side. Pockets of moisture embedded in the trades will cause some passing showers over windward and mauka areas this morning. Daytime heating will allow for daytime sea breezes to set up and cause clouds and showers to form over interior and mauka areas this afternoon and evening. Due to saturated soils from recent rains over Kauai, a Flash Flood Watch remains posted through this afternoon for Kauai. The high will build eastward on Wednesday while the surface low west northwest of the area weakens. This will result in an uptick in trade winds across the area. Passing showers will continue to fall primarily over windward and mauka areas. The high will continue to build in north of the area Thursday and Friday with trade winds continuing to strengthen to breezy to locally windy levels. Meanwhile an upper trough will strengthen north northeast of the area allowing the airmass to become less stable especially over the east end of the state. This may provide an uptick in trade wind showers. Over the weekend, trade winds are expected to remain breezy to locally windy. Meanwhile an old frontal boundary may interact with the island chain. This combined with the trough aloft, will likely cause for an increase in shower activity especially for windward and mauka areas. The trade winds will be sufficiently strong enough to blow some passing showers over to leeward areas from time to time. This wet trade wind weather pattern may persist on into Monday. && .AVIATION... Light to moderate trade winds will strengthen somewhat overnight and Wednesday. Expect occasional brief showers along east facing slopes and coasts, resulting in periods of MVFR VIS/CIG. The weakened trade winds will likely allow sea breeze circulations to become established across most islands by this afternoon, resulting in clouds and showers over leeward and interior sections, also bringing the potential for MVFR VIS/CIG. No AIRMETs are currently posted, but increased moisture and instability near Kauai may warrant the issuance of SIERRA for mountain obscuration if cloud cover increases later today. && .MARINE... Two weak surface lows northwest and north- northeast of the Hawaiian Islands will keep weaker trade winds in the forecast today. High pressure will build into the region starting Wednesday, resulting in trades strengthening into the fresh to strong range into the weekend. Expect small surf for all shores through the weekend. A few small north to northwest swells will continue to move into the area through Thursday before declining into the weekend. Trade winds will continue to keep surf steady along east facing shores through Friday, then build surf a bit higher Saturday into early next week as the trades strengthen over and upstream of the islands. Surf along south facing shores will remain elevated through Wednesday, then drop closer to seasonal averages Thursday into early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 6 PM HST this evening for Kauai. && DISCUSSION...Burke AVIATION...Birchard MARINE...TS
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.